# SDR 96ZZZX4953

- Difficulty date: June 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N65AE
- Make and model: Cessna 421B
- Aircraft serial: 421B0953
- Engine: Cont GTSIO520D
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter
- Part number: 643259AD
- Condition: Failed
- Location: Starter Drive
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED OIL CHANGE, A LARGE QUANTITY OF FERROUS PARTICLES WERE FOUND IN OIL FILTER AND ON DRAIN PLUG.  INVESTIGATION REVEALED BEARING FAILURE OF STARTER DRIVE ADAPTER.  FORWARD PILOT BEARING WAS COMPLETELY GONE AND CASE BORE DAMAGED.  AFT BEARING SUPPORTING COUNTERWEIGHT WAS WORN AND SLOPPY.  COMPLETE ENGINE SENT FOR REPAIR.
